Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 11, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 6, 2011, 4:11 AM CDT for 5 counties in Texas. It took effect at Apr 6, 2011, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2011, 4:11 AM CDT (09:11 UTC)
- In effect from
- Apr 6, 2011, 10:00 AM CDT
- Expired
- Apr 6, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 34 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5454 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436 WWUS84 KAMA 060911 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 411 AM CDT WED APR 6 2011 TXZ001-006-007-013>015-019-020-062130- /O.CAN.KAMA.FW.A.0011.110406T1600Z-110407T0000Z/ /O.CON.KAMA.FW.A.0012.110407T1700Z-110408T0100Z/ DALLAM-HARTLEY-MOORE-CARSON-GRAY-WHEELER-DONLEY-COLLINGSWORTH- 411 AM CDT WED APR 6 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR TODAY IS CANCELLED FOR THE NORTHWEST...SOUTH CENTRAL...AND SOUTHEAST TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE WEATHER WATCH FOR TODAY FOR THE NORTHWEST...SOUTH CENTRAL...AND SOUTHEAST TEXAS PANHANDLE. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. * AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...MOORE...CARSON... GRAY...WHEELER...DONLEY...COLLINGSWORTH. * WIND: A COLD FRONT AND AREA OF SURFACE LOW PRESSURE MOVING SOUTH INTO THE PANHANDLES TODAY WILL KEEP WIND SPEEDS BELOW CRITICAL LEVELS...AND THEREFORE THE FIRE WEATHER WATCH FOR TODAY HAS BEEN CANCELLED. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING. * HUMIDITY: RELATIVE HUMIDITIES WILL FALL TO 10 TO 15 PERCENT THURSDAY AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP EARLY THURSDAY AFTERNOON AND CONTINUE THROUGH EARLY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ011-012-016>018-062130- /O.UPG.KAMA.FW.A.0011.110406T1600Z-110407T0000Z/ /O.NEW.KAMA.FW.W.0011.110406T1500Z-110407T0000Z/ /O.CON.KAMA.FW.A.0012.110407T1700Z-110408T0100Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL-ARMSTRONG- 411 AM CDT WED APR 6 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST TEXAS PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST TEXAS PANHANDLE. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR TODAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. * AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...DEAF SMITH... RANDALL...ARMSTRONG. * WIND: WEST TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS CAN BE EXPECTED LATE THIS MORNING INTO EARLY THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING. * HUMIDITY: RELATIVE HUMIDITIES WILL FALL TO 7 TO 15 PERCENT THIS AFTERNOON...AND TO 10 TO 15 PERCENT THURSDAY AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP LATE THIS MORNING AND CONTINUE INTO EARLY THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE THEN EXPECTED TO REDEVELOP EARLY THURSDAY AFTERNOON AND CONTINUE THROUGH EARLY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ OKZ001>003-TXZ002>005-008>010-062130- /O.CON.KAMA.FW.A.0012.110407T1700Z-110408T0100Z/ CIMARRON-TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HUTCHINSON-ROBERTS-HEMPHILL- 411 AM CDT WED APR 6 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HUTCHINSON...ROBERTS...HEMPHILL. * WIND: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL FALL TO 10 TO 15 PERCENT THURSDAY AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP EARLY THURSDAY AFTERNOON AND CONTINUE THROUGH EARLY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KB FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
4 follow-up statements
070 WWUS84 KAMA 061718 AAA RFWAMA URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1218 PM CDT WED APR 6 2011 TXZ011-012-017-018-062200- /O.CAN.KAMA.FW.W.0011.000000T0000Z-110407T0000Z/ /O.CON.KAMA.FW.A.0012.110407T1700Z-110408T0100Z/ OLDHAM-POTTER-RANDALL-ARMSTRONG- 1218 PM CDT WED APR 6 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...RED FLAG WARNING IS CANCELLED FOR THE SOUTH CENTRAL AND WESTERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING FOR THE SOUTH CENTRAL AND WESTERN TEXAS PANHANDLE. A COLD FRONT HAS MOVED THROUGH THE AREA AND RELATIVE HUMIDITIES WILL INCREASE BEHIND THE FRONT AND WINDS WILL BEGIN TO DIMINISH THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THE SOUTH CENTRAL AND WESTERN TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW HUMIDITIES. * AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...RANDALL... ARMSTRONG. * WIND: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING. * HUMIDITY: RELATIVE HUMIDITIES WILL FALL TO 10 TO 15 PERCENT THURSDAY AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE THEN EXPECTED TO DEVELOP EARLY THURSDAY AFTERNOON AND CONTINUE THROUGH EARLY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ016-062200- /O.CON.KAMA.FW.W.0011.000000T0000Z-110407T0000Z/ /O.CON.KAMA.FW.A.0012.110407T1700Z-110408T0100Z/ DEAF SMITH- 1218 PM CDT WED APR 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EXTREME SOUTHWEST TEXAS PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE EXTREME SOUTHWEST TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW HUMIDITIES. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THE EXTREME SOUTHWEST TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW HUMIDITIES. * AFFECTED AREA: IN TEXAS...DEAF SMITH. * WIND: WEST TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS CAN BE EXPECTED INTO EARLY THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING. * HUMIDITY: RELATIVE HUMIDITIES OF 5 TO 15 PERCENT CAN BE EXPECTED THROUGH THIS AFTERNOON...AND WILL FALL TO 10 TO 15 PERCENT THURSDAY AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED INTO EARLY THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE THEN EXPECTED TO REDEVELOP EARLY THURSDAY AFTERNOON AND CONTINUE THROUGH EARLY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WEATHER CONDITIONS ARE SUPPORTIVE OF DANGEROUS WIND-DRIVEN WILDFIRES THROUGH THIS AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ OKZ001>003-TXZ001>010-013>015-019-020-062200- /O.CON.KAMA.FW.A.0012.110407T1700Z-110408T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER- DONLEY-COLLINGSWORTH- 1218 PM CDT WED APR 6 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG AND LOW HUMIDITIES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...CARSON... GRAY...WHEELER...DONLEY...COLLINGSWORTH. * WIND: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL FALL TO 10 TO 15 PERCENT THURSDAY AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP EARLY THURSDAY AFTERNOON AND CONTINUE THROUGH EARLY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
218 WWUS84 KAMA 061929 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 229 PM CDT WED APR 6 2011 TXZ016-071200- /O.CON.KAMA.FW.W.0011.000000T0000Z-110407T0000Z/ /O.CON.KAMA.FW.A.0012.110407T1700Z-110408T0100Z/ DEAF SMITH- 229 PM CDT WED APR 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW HUMIDITIES. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW HUMIDITIES. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE EXTREME SOUTHWEST TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW HUMIDITIES. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THE EXTREME SOUTHWEST TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW HUMIDITIES. * AFFECTED AREA: IN TEXAS...DEAF SMITH. * WIND: WEST TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTSCAN BE EXPECTED INTO EARLY THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING. * HUMIDITY: RELATIVE HUMIDITIES OF 5 TO 15 PERCENT CAN BE EXPECTED THROUGH THIS AFTERNOON...AND WILL FALL TO 10 TO 15 PERCENT THURSDAY AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED INTO EARLY THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE THEN EXPECTED TO REDEVELOP EARLY THURSDAY AFTERNOON AND CONTINUE THROUGH EARLY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ OKZ001>003-TXZ001>015-017>020-071200- /O.CON.KAMA.FW.A.0012.110407T1700Z-110408T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 229 PM CDT WED APR 6 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW HUMIDITIES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...RANDALL...ARMSTRONG... DONLEY...COLLINGSWORTH. * WIND: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL FALL TO 10 TO 15 PERCENT THURSDAY AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP EARLY THURSDAY AFTERNOON AND CONTINUE THROUGH EARLY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
212 WWUS84 KAMA 062115 CCA RFWAMA URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 414 PM CDT WED APR 6 2011 TXZ016-071400- /O.COR.KAMA.FW.W.0011.000000T0000Z-110407T0000Z/ /O.COR.KAMA.FW.A.0012.110407T1700Z-110408T0100Z/ DEAF SMITH- 414 PM CDT WED APR 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE EXTREME SOUTHWEST TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW HUMIDITIES. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THE EXTREME SOUTHWEST TEXAS PANHANDLE DUE TO STRONG WINDS AND LOW HUMIDITIES. * AFFECTED AREA: IN TEXAS...DEAF SMITH. * WIND: WEST TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTSCAN BE EXPECTED INTO EARLY THIS EVENING. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING. * HUMIDITY: RELATIVE HUMIDITIES OF 5 TO 15 PERCENT CAN BE EXPECTED THROUGH THIS AFTERNOON...AND WILL FALL TO 10 TO 15 PERCENT THURSDAY AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED INTO EARLY THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE THEN EXPECTED TO REDEVELOP EARLY THURSDAY AFTERNOON AND CONTINUE THROUGH EARLY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ OKZ001>003-TXZ001>015-017>020-071400- /O.CON.KAMA.FW.A.0012.110407T1700Z-110408T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 414 PM CDT WED APR 6 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW HUMIDITIES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...RANDALL...ARMSTRONG... DONLEY...COLLINGSWORTH. * WIND: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL FALL TO 10 TO 15 PERCENT THURSDAY AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP EARLY THURSDAY AFTERNOON AND CONTINUE THROUGH EARLY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
485 WWUS84 KAMA 062354 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 654 PM CDT WED APR 6 2011 TXZ016-071200- /O.EXP.KAMA.FW.W.0011.000000T0000Z-110407T0000Z/ /O.CON.KAMA.FW.A.0012.110407T1700Z-110408T0100Z/ DEAF SMITH- 654 PM CDT WED APR 6 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY IN DEAF SMITH COUNTY... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A RED FLAG WARNING WILL EXPIRE 7 PM CDT THIS EVENING FOR DEAF SMITH COUNTY DUE TO STRONG WINDS AND LOW HUMIDITY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW HUMIDITY. * AFFECTED AREA: IN TEXAS...DEAF SMITH. * WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING. * HUMIDITY: RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT WILL BE POSSIBLE THURSDAY AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN EXPECTED TO DEVELOP EARLY THURSDAY AFTERNOON AND CONTINUE THROUGH EARLY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ OKZ001>003-TXZ001>015-017>020-071200- /O.CON.KAMA.FW.A.0012.110407T1700Z-110408T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 654 PM CDT WED APR 6 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW HUMIDITY. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...RANDALL...ARMSTRONG... DONLEY...COLLINGSWORTH. * WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING. * HUMIDITY: RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT WILL BE POSSIBLE THURSDAY AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP EARLY THURSDAY AFTERNOON AND CONTINUE THROUGH EARLY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ JOHNSON FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 5, 11:48 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Apr 5, 11:48 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1148 PM CDT TUE APR 5 2011
.AVIATION...
FOR THE 06Z TAFS...VFR CONDITIONS SHOULD CONTINUE THROUGH THE TAF
PERIOD. THE MAIN CONCERN WILL BE WINDS AND THE TIMING OF A COLD
FRONT. EARLIER CONCERNS ABOUT LLWS HAVE DECREASED AS 00Z RUNS OF BOTH
THE GFS AND THE NAM...SHOW THE LOW LEVEL JET STAYING EAST OF KGUY.
WHILE AT KAMA...WINDS SHOULD REMAIN NEAR 15KT PRECLUDING ANY DRAMATIC
WIND SPEED DIFFERENCES BETWEEN THE SURFACE AND THE LOW LEVEL JET.
THE 00Z RUNS OF BOTH THE GFS AND NAM ALSO SHOWED THE FRONT MOVING A
BIT FURTHER SOUTH BEFORE STALLING. HOWEVER...STILL EXPECT IT TO STALL
JUST TO THE NORTHEAST OF KAMA DURING THE DAY...BEFORE PUSHING SOUTH
AFTER 00Z. AHEAD OF THE FRONT...SOUTHWESTERLY WINDS 10 TO 20 KT WITH
HIGHER GUSTS WILL BE POSSIBLE. BEHIND THE FRONT...NORTHEASTERLY WINDS
5 TO 15 KT WILL BE POSSIBLE. RIGHT ALONG THE FRONTAL BOUNDARY...WINDS
COULD BE LIGHT AND VARIABLE.
JOHNSON
&&
.PREV DISCUSSION... /ISSUED 643 PM CDT TUE APR 5 2011/
AVIATION...
FOR THE 00Z TAFS...VFR CONDITIONS ARE EXPECTED. WINDS ARE THE
MAIN CONCERN.
NONCONVECTIVE LOW LEVEL WIND SHEAR IS POSSIBLE NEAR KAMA AND KGUY
03-12Z AS WINDS ABOUT 2000 FT AGL ARE FORECAST INCREASE TO NEAR 40
KTS. DID NOT MENTION WITH LOW CONFIDENCE OCCURRENCE.
SURFACE WINDS WILL BE TRICKY. STRONGEST WINDS ARE EXPECTED AT KAMA
WHICH ARE EXPECTED TO SLOWLY INCREASE AND BE GUSTY AFTER
06Z...ESPECIALLY AFTER 14Z. LIGHTER WINDS ARE EXPECTED AT KDHT
AND KGUY.
A COLD FRONT IS EXPECTED TO MOVE SOUTH AND THROUGH KGUY 09-13Z...THEN
STALL NEAR KDHT 13-21Z BEFORE LIFTING NORTH AS A WARM FRONT. THINK
THIS FRONT WILL STAY NORTH OF KAMA.
MBS
PREV DISCUSSION... /ISSUED 328 PM CDT TUE APR 5 2011/
DISCUSSION...
MORE DRY AND UNSEASONABLY WARM CONDITIONS EXPECTED THROUGH THE
WEEKEND. COLD FRONT TO PUSH SOUTH AND SOUTHWEST INTO THE EXTREME
NORTHERN SECTIONS OF THE FORECAST AREA BY 18Z WEDNESDAY AND THEN
EXPECTED TO STALL WEDNESDAY AFTERNOON GENERALLY NORTHWEST TO
SOUTHEAST ACROSS THE TX PANHANDLE. THE FRONT SHOULD THEN SAG SOUTH
WEDNESDAY NIGHT INTO THE EXTREME SOUTHWEST SECTIONS OF THE TX
PANHANDLE OR THE EXTREME NORTHERN SECTIONS OF THE TX SOUTH PLAINS
BEFORE RETREATING BACK NORTH AS A WARM FRONT ON THURSDAY. THE WARM
FRONT EXPECTED TO LIFT INTO SOUTHERN KS AND SOUTHEASTERN CO BY
THURSDAY AFTERNOON AS A SURFACE LOW PRESSURE SYSTEM DEEPENS ON THE
FRONT OVER SOUTHEASTERN CO. AS THE SURFACE LOW TRACKS EAST THURSDAY
NIGHT INTO FRIDAY...A SECOND SURFACE TROUGH EXPECTED TO DEVELOP ALONG
THE LEE OF THE ROCKIES FRIDAY. SURFACE LOW THEN DEVELOPS OVER
EASTERN OR SOUTHEASTERN CO LATE FRIDAY AND DEEPENS OVER THE WEEKEND.
DRYLINE SWEEPS ACROSS THE FORECAST AREA BY SATURDAY EVENING FOLLOWED
BY A PACIFIC COLD FRONT SATURDAY NIGHT AND SUNDAY. SLIGHTLY COOLER
BUT STILL DRY SUNDAY WITH A QUICK WARM UP EARLY NEXT WEEK.
SCHNEIDER
FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON WEDNESDAY AND AGAIN
ON THURSDAY. FOR WEDNESDAY...THE EXACT LOCATIONS ARE STILL IN
QUESTION AS A FRONTAL BOUNDARY PUSHES SOUTH AND WEST ACROSS THE OK
AND EXTREME NORTHERN TX PANHANDLES BY 18Z WEDNESDAY OR SO. THE
FRONTAL BOUNDARY IS EXPECTED TO BECOME STATIONARY WEDNESDAY
AFTERNOON...HOWEVER WHERE IT EXACTLY BECOMES STATIONARY IS STILL IN
DOUBT. CURRENT THINKING IS THAT THE FRONT WILL STALL SOMEWHERE IN THE
KDHT TO KBGD TO KAKK OR ALLISON TX LINE. IF THAT INDEED IS THE
CASE...CRITICAL FIRE WEATHER CONDITIONS MAY ACTUALLY OCCUR MAINLY
OVER THE SOUTHERN TWO ROWS OF THE TX PANHANDLE. WILL LEAVE THE FIRE
WEATHER WATCH ALONE FOR NOW DUE TO THE UNCERTAINTIES REGARDING THE
POSITION OF THE FRONT. CRITICAL FIRE WEATHER CONDITIONS SEEM LIKELY
ON THURSDAY...ALTHOUGH TEMPS EXPECTED TO BE SLIGHTLY LOWER THAN
WEDNESDAY AND SFC DEW POINTS PROGGED TO BE SLIGHTLY HIGHER. THE
STATIONARY FRONT OVER THE PANHANDLES SHOULD LIFT BACK TO THE NORTH AS
A WARM FRONT THURSDAY AS A SURFACE LOW OVER SOUTHEASTERN CO OR
EXTREME SOUTHWESTERN KS DEEPENS. THIS WILL ALLOW THE WINDS TO BE
STRONGER OUT OF THE SOUTHWEST AND WEST ON THURSDAY THAN IT IS
EXPECTED TO BE ON WEDNESDAY. THE ONLY AREAS NOT CURRENTLY FORECAST TO
MEET CRITICAL CONDITIONS IS THE NORTHEAST TX AND EASTERN OK
PANHANDLES...HOWEVER WILL ISSUE A FIRE WEATHER WATCH FOR ALL OF THE
PANHANDLES ON THURSDAY. WITH THE STRONG DOWNSLOPING EXPECTED...FEEL
SFC DEW POINTS AND RH VALUES WILL BE LOWER THAN MODELS AND GUIDANCE
CURRENTLY FORECASTING. THE ONE BIG CONCERN AND LIMITING FACTOR ON
THURSDAY MAY BE THE THICK CIRRUS OR CIRROSTRATUS SHIELD WHICH MIGHT
LIMIT THE MIXING OF THE STRONGER WINDS DOWN TO THE SFC. ELEVATED FIRE
WEATHER CONDITIONS EXPECTED FRIDAY AS PRESSURE GRADIENT RELAXES AND
20 FOOT WINDS FORECAST TO BE UNDER 20 MPH. CRITICAL FIRE WEATHER CONDITIONS
EXPECTED THIS WEEKEND AS DOWNSLOPING SOUTHWEST TO NORTHWEST WINDS
AROUND 20 TO 30 MPH WITH HIGHER GUSTS LIKELY ALONG WITH MIN RH VALUES
OF AROUND 10 TO 15 PERCENT EXPECTED. ELEVATED FIRE WEATHER CONDITIONS
ON MONDAY AS MIN RH VALUES FALL TO AROUND 10 TO 20 PERCENT...HOWEVER
20 FOOT WIND SPEEDS FORECAST TO REMAIN BELOW 20 MPH.
SCHNEIDER
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
FIRE WEATHER WATCH FROM 11 AM CDT WEDNESDAY THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HARTLEY...MOORE...OLDHAM...POTTER...RANDALL...WHEELER.
OK...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
17/16Hazardous weather outlook, Apr 5, 7:48 PM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 748 PM CDT TUE APR 5 2011 OKZ001>003-TXZ001>020-061300- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 748 PM CDT TUE APR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE WEDNESDAY THROUGH SATURDAY ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. A FIRE WEATHER WATCH IS IN EFFECT FOR THE WESTERN AND SOUTHERN TEXAS PANHANDLE ON WEDNESDAY AND ALL OF THE TEXAS AND OKLAHOMA PANHANDLES ON THURSDAY. WINDS MAY APPROACH WIND ADVISORY CRITERIA ON THURSDAY...ESPECIALLY ACROSS THE TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY THROUGH SATURDAY. MBS
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.